MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PG PRO 18G 8CM FULL; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS DOT PG PRO 18G 8CM FULL; INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported by the facility, via the sales rep, that during injection for ct the powerglide catheter was noted to be blocked between the lumen and the catheter.No harm to the patient was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of an occluded powerglide catheter was confirmed and the cause of the occlusion appears to be related to use of the device.One 18g x 10cm powerglide was returned for investigation.A non-bas extension set was attached to the powerglide luer adaptor.Evidence of use was observed on the returned sample.Residue from what was most likely a dressing was observed on the external surface of the extension set.Fluid was observed in the extension set tubing.A functional test confirmed that both the extension set tubing and powerglide catheter were occluded.An attempt was made to dislodge the occlusion from the powerglide catheter with a guidewire, but the obstruction could not be cleared.The catheter was cut just distal to the green strain relief sleeve and a microscopic examination revealed crystallized material within the catheter lumen.It appeared that the occlusion developed within the catheter from the substance that was injected through the extension set and catheter.The product ifu provides suggestions for catheter maintenance.The ifu states, ¿flush the catheter with 10 ml of sterile saline every 12 hours or after each use or per facility protocol using a 10ml or larger syringe.¿.
 
Event or Problem Description

Brand Name
DOT PG PRO 18G 8CM FULL
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6672341
Report Number3006260740-2017-00916
Device Sequence Number16637382
Product Code FOZ
UDI-Device Identifier00801741110658
UDI-Public(01)00801741110658
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF218081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2017
Event Location Hospital
Initial Date Received by Manufacturer 06/13/2017
Supplement Date Received by Manufacturer07/07/2017
Initial Report FDA Received Date06/27/2017
Supplement Report FDA Received Date07/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1